Donate Now
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Support Groups » 2 years ago...

 - UBBFriend: Email this page to someone!    
Author Topic: 2 years ago...
brownbag
Neophyte
Member # 4426

Icon 1 posted      Profile for brownbag     Send New Private Message       Edit/Delete Post 
when i was in 8th grade i was really depressed and i was always saying i'd be better off dead even the littlest fight with my mom or a friend would get to me and i often cried myself to sleep some nights.i was always snappy and one night i lost it i took 8 advil. im not sure what i thought was going to happen or what i was hoping to happen but i was wondering do you think this would be considered suicidal or just being depressed? could 8 advil do anything to a person ? thank you for you time.
Posts: 6 | From: New York | Registered: Jul 2001  |  IP: Logged | Report this post to a Moderator
glitter695
Activist
Member # 1515

Icon 1 posted      Profile for glitter695     Send New Private Message       Edit/Delete Post 
I dont know if it is suicide, but then again I dont knnow what you were feeling that day. Did you take the Advil hoping that something was going to happen?

Advil really cant do nothing to you. One time I took 34 advil in one day, because I had surgery on my mouth, and it hurt like hell! Nothing happened, but I did get a little cramping in my stomach.

I dont recomend that you take that many, it isnt good for you.

If you are having feelings of depression, maybe you should talk to you doctor.

------------------
*~*~12/3/99*~*
*~*~*~I LOVE YOU BOB FOREVER AND ALWAYS*~*~*~

"Advice is what we ask for when we already know the answer, but wish we didn't" -Erica Jong<~~~no thats not me :)

*~*Scarleteen Advocate*~*


Posts: 1978 | From: NY:) | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
brownbag
Neophyte
Member # 4426

Icon 1 posted      Profile for brownbag     Send New Private Message       Edit/Delete Post 
i guess i was just feeling down that day thank you for helping me realize this! i was just wondering what you though
Posts: 6 | From: New York | Registered: Jul 2001  |  IP: Logged | Report this post to a Moderator
glitter695
Activist
Member # 1515

Icon 7 posted      Profile for glitter695     Send New Private Message       Edit/Delete Post 
No problem sweets, thats why we are here. If you need any help, and want to talk one on one, you can e-mail me @ Glitter695@yahoo.com.

------------------
*~*~12/3/99*~*
*~*~*~I LOVE YOU BOB FOREVER AND ALWAYS*~*~*~

"Advice is what we ask for when we already know the answer, but wish we didn't" -Erica Jong<~~~no thats not me :)

*~*Scarleteen Advocate*~*


Posts: 1978 | From: NY:) | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
Mophead
Activist
Member # 7

Icon 1 posted      Profile for Mophead     Send New Private Message       Edit/Delete Post 
Coincidence! I did the exact same thing in grade eight. I took 4 ibuprofen and 4 tylenol, to take my mind off of things. I ended up spending the day in the ER, though, talking to the crisis nurse.
www.wingofmadness.com
^^Excellent site for depression info^^

------------------
My menstrual diary
Updated as often as my uterus


If I run by the window real fast no-one will notice I'm naked.


Posts: 752 | From: Canada | Registered: Jun 2000  |  IP: Logged | Report this post to a Moderator
Sallynha
Activist
Member # 312

Icon 5 posted      Profile for Sallynha     Send New Private Message       Edit/Delete Post 
I went to that site Mophead mentioned, and I did 2 different diagnosys tests on depression, and they both said I showed significant signs of clinical depression... but when I think about the questions they made and the answers I gave... I think the great majority of teenagers feel like that at some stage, and we don't see everyone getting treatment... am I wrong?

------------------
~Sallynha

ICQ# 123898306


Posts: 390 | From: * my own little shell * | Registered: Jun 2000  |  IP: Logged | Report this post to a Moderator
LilBlueSmurf
Scarleteen Volunteer
Member # 1207

Icon 4 posted      Profile for LilBlueSmurf     Send New Private Message       Edit/Delete Post 
Can i request a move ... to Support Groups?

Onto the question ... It's not good for you. You're supposed to take no more than 8 a day (I think), so popping them all at once makes your liver work overtime.

I also did that tho ... 15 extra strength tylenol and 4-6 gravol. Nothing happened. I didn't even have to go to the hospital ... I did the same thing about 2 months ago w/ something else (naproxen) and all i got was a really bad sore stomach

Sallynah ~ I agree w/ you to an extent ... But some of those symtoms can mean depression. I think it's better to send someone off to their doctor inquiring the possibilities, than be left untreated. Mental health is extremely important ... It's connected to every other aspect of your body


Posts: 7168 | From: Ontario | Registered: Sep 2000  |  IP: Logged | Report this post to a Moderator
donutduchess
Activist
Member # 4675

Icon 1 posted      Profile for donutduchess     Send New Private Message       Edit/Delete Post 
I think (in my opinion) that you could be depressed. You need to seek professional help asap!!!!!

8 advil is about 3 times the normal dose (i take 3 at a time).

Dont be afraid to get help! It might make all the difference in the world!

Good luck!


Posts: 76 | From: Rhode Island | Registered: Jul 2001  |  IP: Logged | Report this post to a Moderator
PoetgirlNY
Activist
Member # 168

Icon 1 posted      Profile for PoetgirlNY     Send New Private Message       Edit/Delete Post 
I just need to add something here about advil. It can sooooooooooo do bad stuff to you. I attempted suicide in October by taking 165 extra strength advil, and I very nearly died. If I hadn't gotten to the hospital right when I did, I wouldn't be posting right now. So yes, advil can do bad stuff to you. 8 probably won't, but it is still significant that you were trying to hurt yourself. The point is the intent, and although 8 might not make you suicidal, it is certainly not healthy. It does also mess up your liver a bit each time you do that, so if you think you might do it again, lock up all the pills in your house where you can't get to them, or ask your parents to. It's really important, because you might regret it later if you completely mess up your liver.

------------------
*Limes Are Sublime*


Posts: 1101 | From: San Francisco | Registered: Jun 2000  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3